Dermabrasion for Thin, Scarred Skin After Taking Accutane?

I've been taking accutane for 9 days(2 months ago)I don't know what happend, but my skin become thin, and very fragile.Now I have some texture changes like very shallow rolling scars(about 0.2-0.5 mm depth)can this scars be leveled with skin and what is the best method for this type of scarring?I must say that scars are soft and nontethering.also,when can i do any type of treatment, since my skin is very poor healing and i have redmarks for months and prior Accutane never had this problem! help!

Doctor Answers (3)

Dermabrasion for Thin, Scarred Skin After Taking Accutane

+1

NO! Very dangerous to think about dermabrasion if soon after taking Acutane. Read the contraindications and precautions concerning Acutane. 


Miami Plastic Surgeon
4.5 out of 5 stars 61 reviews

Accutane and Dermabrasion

+1

Accutane leads to an atrophy of sebaceous glands within the skin, leading to a delay of or problems with healing when injury has occurred.  Any form of resurfacing is contraindicated for 1 year after a course of Accutane. After 1 year, your options for acne scarring would include Dermabrasion and fractionated CO2 laser resurfacing.

Stephen Prendiville, MD
Fort Myers Facial Plastic Surgeon
5.0 out of 5 stars 32 reviews

Dermabarasion after Accutane

+1

Technically, once you have started Accutane, you should avoid resurfacing procedures for a minimum of 6 months after the procedure while others have advised 12 months to minimize the risk of hypertrophic scarring.

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 44 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.